Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 183, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 30, 2017, 8:28 PM CDT for Hartley County, Oldham County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 30, 2017, 8:43 PM CDT
- In force
- 15 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 103 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
178
WUUS54 KAMA 010128
SVRAMA
TXC205-359-010230-
/O.NEW.KAMA.SV.W.0183.170701T0128Z-170701T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
828 PM CDT FRI JUN 30 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Oldham County in the Panhandle of Texas...
Southwestern Hartley County in the Panhandle of Texas...
* Until 930 PM CDT
* At 828 PM CDT, a severe thunderstorm was located 11 miles northeast
of Romero, or 21 miles southwest of Dalhart, moving southeast at 25
mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Hail damage to vehicles
is expected.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Oldham and southwestern Hartley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 10292 3594 10276 3559 10223 3536 10257
TIME...MOT...LOC 0128Z 319DEG 23KT 3585 10278
HAIL...1.25IN
WIND...70MPH
$$
Schneider1 follow-up statement
119
WWUS54 KAMA 010143
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
843 PM CDT FRI JUN 30 2017
TXC205-359-010153-
/O.CAN.KAMA.SV.W.0183.000000T0000Z-170701T0230Z/
Oldham TX-Hartley TX-
843 PM CDT FRI JUN 30 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OLDHAM AND
SOUTHWESTERN HARTLEY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3583 10292 3594 10276 3559 10223 3536 10257
TIME...MOT...LOC 0139Z 319DEG 23KT 3578 10270
$$
SchneiderWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 5:52 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 30, 5:52 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 552 PM CDT Fri Jun 30 2017 .AVIATION... 00Z TAF Cycle VFR conditions are expected at all three TAF sites through 05Z to 08Z Saturday except in and near showers and thunderstorms where MVFR visibilities and ceilings are possible along with strong and erratic winds from thunderstorms. After 05Z to 08Z Saturday, MVFR to possibly IFR conditions are expected as low cloudiness increases at the Dalhart and Amarillo TAF sites. The Guymon TAF site should see VFR conditions through 00Z Sunday. The Dalhart and Amarillo TAF sites should see VFR conditions return after 19Z to 21Z Saturday. Northeast to east winds 10 to 20 knots with some gusts near 25 knots will diminish to around 5 to 15 knots at all three TAF sites after 08Z to 10Z Saturday and will become east to southeast after 19Z to 21Z Saturday. Schneider && .PREV DISCUSSION... /Issued 426 PM CDT Fri Jun 30 2017/ DISCUSSION... Not many changes have been made to the forecast, other than to attempt to refine timing of thunderstorm chances through Sunday. For tonight, moist easterly upslope flow in a moderately unstable atmosphere will promote the potential for thunderstorm development, mainly across western and southern sections this evening, closer to the frontal boundary where instability will be higher. Saturday should be mostly dry, with a slight chance of showers and thunderstorms across southern sections. Thunderstorm chances increase Saturday evening and Saturday night, as a shortwave trof assists in thunderstorm development in northeast New Mexico, with a good opportunity for thunderstorms to spread east and southeast across the Texas and Oklahoma Panhandles. Severe thunderstorms with hail around one inch in diameter and gusts to around 60 MPH could occur. Brief heavy rains will also be possible. Thunderstorms will be possible Sunday afternoon and Sunday evening across all sections, with eastern sections being favored, owing to expected orientation of instability. Mainly nocturnal thunderstorms expected Monday night through Wednesday night, primarily across eastern sections, which should be the most removed from strengthening mid-level ridge. Cockrell && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 30, 3:49 PM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 349 PM CDT Fri Jun 30 2017 OKZ001>003-TXZ001>020-011100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 349 PM CDT Fri Jun 30 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Thunderstorms will be possible across most sections of the Panhandles. Some storms may become strong to severe this evening with winds up to 60 MPH and hail around one inch in diameter being the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible for different portions of the Panhandles Saturday through Wednesday night, with the best opportunity for rain Saturday night. Some of the storms that develop Saturday night may become strong to possibly severe with winds up to 60 MPH and hail around one inch in diameter being the main hazards. Locally heavy rain may also occur Saturday night. The threat for organized severe weather will be low Sunday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Emergency Managers and spotter groups across the Oklahoma and northeast Texas Panhandles should remain alert for possible activation this evening and again Saturday evening. Cockrell
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 65 min |
| Jun 30, 8:31 PM CDT | Special Weather Statement | AMA | Hartley | 59 min |
| Jun 30, 8:45 PM CDT | Special Weather Statement | AMA | Hartley | 60 min |
| Jun 30, 9:27 PM CDT | Special Weather Statement | AMA | Donley | 63 min |
| Jun 30, 10:12 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 32 min |
| Jun 30, 10:22 PM CDT | Special Weather Statement | AMA | Armstrong | 68 min |
| Jun 30, 10:27 PM CDT | Areal Flood Advisory | AMA | Donley | 3 hr |
| Jun 30, 10:45 PM CDT | Special Weather Statement | AMA | Donley | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.